# SDR 97ZZZX1195

- Difficulty date: February 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N201SP
- Make and model: Cessna T182
- Aircraft serial: 18268313
- Engine: Lyc O540L3C5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Part number: S14995
- Condition: Broken
- Location: Cyl Shroud Tube
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER AN INITIAL TEST FLIGHT OF 1.1 HOURS, IT WAS NOTED THAT A LARGE AMOUNT OF OIL HAD COLLECTED ON THE RT SIDE OF THE ENG.  FURTHER INSP REVEALED THAT THE PUSHROD HOUSING ON THE INTAKE SIDE OF THE NR 1 CYL RETAINING SPRING WAS FOUND TO BE BROKEN.  WHEN THE REMAINING ROCKER COVERS WERE REMOVED, THE PUSHROD RETAINING SPRING FROM THE NR 5 CYLINDER WAS FOUND TO BE CRACKED.  THESE PARTS WERE INSTALLED FROM A SUPERIOR AIR PARTS GASKET SET SL 13377 PURCHASED FROM SUPERIOR JAN. 1997.  SUPERIOR SL 94-002 AND LYCOMING SB 519 ADDRESSED THE PROBLEM OF CERTAIN SHROUD TUBE RETAINING SPRINGS THAT WERE BREAKING IN SERVICE.  HOWEVER, THOSE SPRINGS WERE MADE AND SOLD IN 1994.  THESE SPRINGS WERE SOLD IN 1997.
